Have Medical Questions? Ask a Doctor Online!
Can opiate withdrawal cause a fever?
Thank you for clarifying.Yes, about one to three days after the last dose of the opiate, fever along with vomiting, tremors, diarrhea, chills, goosebumps and increased heart rate are common symptoms of withdrawal.I hope that she is doing ok.Feel free to ask any follow up questions you may have,Dr Abby
I'm stunned. I truly thought she had a virus my older daughter told me there was a 'rumor" that her sister was using heroin. I have combed the internet only to find so much conflicting information. Thank you so much for your answer and the promptness of the reply. Sincerely, Dr. Abby, Thank you.
Oh my,I am so sorry to hear this. It must be devastating but she can get help.She is very fortunate to have a parent and a sister who cares.Dr Abby
I'm sorry, but I have one more quick question, please. Will OTC drug tests show that she has used heroin or is it too late? Also, is there anything she could ingest that would cause the test to be inaccurate?
Most of the time, it can be detected about 3-4 days after last use.Over the counter urine screens look for opiates (heroin is an opiate). They cannot test for heroin specifically. You would have to take her to her doctor who would then do a confirmatory test specifically for a heroin metabolite.There are many things that people do to try to adulterate the urine--bleach, vinegar are some of the common ones. What you need to do is to watch her go and then take the sample from her right away.Feel free to ask any follow up questions you may have,Dr Abby